Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1981, Volume 49, Issue 2

On the Asymptotic Bias of the Ordinary Least Squares Estimator of the Tobit Model<505:OTABOT>2.0.CO;2-O
p. 505-513

William H. Greene

This paper presents a precise characterization of the bias of least squares in two limited dependent variable models, the Tobit model and the truncated regression model. For the cases considered, the method of moments can be used to correct the bias of OLS. For more general cases, the results provide approximations which appear to be relatively robust.

Log In To View Full Content